Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 86, NWS Lake Charles, LA

June 13, 2007St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2007, 7:22 PM CDT for St. Mary Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2007, 7:22 PM CDT (00:22 UTC)
Expired
Jun 13, 2007, 8:15 PM CDT
In force
53 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 140022
SVRLCH
LAC101-140115-
/O.NEW.KLCH.SV.W.0086.070614T0022Z-070614T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
722 PM CDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...PATTERSON...MORGAN CITY...FRANKLIN...
  BERWICK...BAYOU VISTA...

* UNTIL 815 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MORGAN CITY...AND MOVING WEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAYOU VISTA BY 730 PM CDT...
  PATTERSON BY 735 PM CDT...
  FRANKLIN BY 810 PM CDT...
  BALDWIN AND CHARENTON BY 815 PM CDT...

LAT...LON 2972 9110 2977 9137 2995 9147 2995 9162
      2977 9178 2951 9130

$$

DML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:00 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 13, 3:00 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 PM CDT WED JUN 13 2007

.DISCUSSION...SCATTERED CONVECTION HAS FIRED UP EARLY THIS
AFTERNOON...MAINLY OVER SOUTHEAST TEXAS. AN ISOLATED RATHER POTENT
STORM HAS ALSO DEVELOPED OVER SOUTHEAST CAMERON PARISH WITH AN
IMPRESSIVE LIGHTNING FIELD. ALL ACTIVITY HAS ERUPTED IN AREA OF
HIGHER INSTABILITY TO THE SOUTHWEST OF NW-SE ORIENTED DEWPOINT
FRONT EXTENDING FROM SHREVEPORT TO NEAR LAFAYETTE. THUS WILL BE
CARRYING HIGHER EVENING POPS OVER THE SOUTHWEST PART OF THE REGION
...DIMINISHING BEFORE MIDNIGHT.

ALL MOS GUIDANCE SUGGESTING HIGHER POPS ACROSS MUCH OF THE FCST
AREA THURSDAY AS MODELS SHOWING SOME INCREASE IN MID LEVEL MOISTURE
ALONG WITH ENHANCED LIFT. PRECIPITABLE WATER VALUES FORECAST TO
REMAIN ON THE HIGH SIDE THROUGH FRIDAY AS DEEPENING LOW LEVEL
SOUTHERLY FLOW DEVELOPS AND CUT-OFF LOW MEANDERS OVER NORTH TEXAS.
SOME DRIER AIR IN DEVELOPING WESTERLY FLOW ALOFT PROGGED TO
WORK ITS WAY ACROSS THE AREA OVER THE WEEKEND BUT AT THIS TIME
WILL MAINTAIN LOW END POPS AS CAPPING DOES NOT LOOK THAT
IMPRESSIVE.

&&

.AVIATION...SCATTERED TO BROKEN CUMULUS CLOUDS WILL CONTINUE TO DEVELOP
DURING THE AFTERNOON AS THE MOIST AND UNSTABLE ATMOSPHERE IN
PLACE HEATS UP. CLOUD BASES ARE EXPECTED TO RUN FROM 4K-6K FT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP AND LINGER
INTO THE EARLY EVENING HOURS...DISSIPATING AFTER SUNSET.

WITH THE SCATTERED CONVECTION EXPECTED...HAVE PLACE VCTS AT ALL TAF
SITES ENDING AROUND 02Z. OUTFLOW BOUNDARIES FROM THE THUNDERSTORMS
MAY PRODUCE SOME GUSTY WINDS OVER 25 KNOTS.

MOSTLY CLEAR SKIES EXPECTED TONIGHT WITH LIGHT AND VARIABLE WINDS.
PATCHY FOG HAS BEEN NOTED AT THE KAEX AND KARA TAF SITES THE PAST
FEW MORNINGS AND WILL GO WITH THIS FORECAST AGAIN LATE TONIGHT WITH
MVFR VISIBILITIES POSSIBLE.

SCATTERED CONVECTION IS AGAIN LIKELY ON THURSDAY AFTERNOON.

RUA

&&

.MARINE...HIGH PRESSURE WILL MAINTAIN A RATHER LIGHT FLOW OVER THE
NORTHWEST GULF THROUGH THE REMAINDER OF THE WEEK. SOME STRENGTHENING
OF WINDS AND SLIGHTLY HIGHER WAVES CAN BE EXPECTED FOR THE NEW WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  90  73  89 /  30  40  30  30
KBPT  74  90  72  89 /  30  40  30  40
KAEX  70  91  70  88 /  20  40  30  40
KLFT  75  90  72  90 /  20  40  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

MARCOTTE
Hazardous weather outlook, Jun 13, 5:46 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CDT WED JUN 13 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-141100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
546 AM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND
POSSIBLY HAIL ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...NO
WIDESPREAD SEVERE WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE
WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.

In the hours before

Special weather statement, Jun 13, 1:59 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CDT WED JUN 13 2007

LAZ051-131945-
CAMERON-
159 PM CDT WED JUN 13 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHEASTERN CAMERON PARISH
THROUGH 245 PM...

AT 155 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING...PRODUCING
10 TO 15 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE...6 MILES
SOUTHEAST OF ROCKEFELLER WILDLIFE RANGE. THE STORM WAS MOVING WEST
AT LESS THAN 10 MPH.

LOCATIONS ALONG AND SOUTH OF HIGH 82 BETWEEN GRAND CHENIER AND THE
ROCKEFELLER WILDLIFE REFUGE...AS WELL AS...IN THE NEAR SHORE COASTAL
WILL BE AFFECTED BY THIS STORM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

ALSO...THIS STORM WILL PRODUCE WIND GUSTS TO 30 MPH...AND HEAVY
RAINFALL THAT WILL GREATLY REDUCE VISIBILITES.

RUA
Local storm report, Jun 13, 2:39 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 PM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND DMG     5 NW ROCKEFELLER WILDLI 29.72N 92.82W
06/13/2007                   CAMERON            LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS TRESS AND POWER LINES DOWN.

&&

MOGGED
Local storm report, Jun 13, 4:23 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             ORANGEFIELD             30.08N 93.86W
06/13/2007  M0.75 INCH       ORANGE             TX   UTILITY COMPANY

            REPORTED BY WATER COMPANY.

&&

MOGGED
Local storm report, Jun 13, 4:50 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 PM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             3 N ORANGEFIELD         30.12N 93.86W
06/13/2007  M1.50 INCH       ORANGE             TX   PUBLIC

            REPORTED BY TRUCKER ON FM 1442.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:59 PM CDTSevere Thunderstorm WarningLCHSt. Mary31 min
Jun 14, 4:25 PM CDTSevere Thunderstorm WarningLCHSaint Landry65 min
Jun 14, 5:07 PM CDTSevere Thunderstorm WarningLCHRapides23 min
Jun 14, 5:23 PM CDTSevere Thunderstorm WarningLCHEvangeline52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.